Alert archive / Massachusetts / Small Craft Advisories in 2017

Small Craft Advisory 116, NWS Boston/Norton, MA

October 16, 2017

NWS Boston/Norton, MA issued this small craft advisory at Oct 16, 2017, 3:43 PM EDT. It took effect at Oct 16, 2017, 8:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2017, 3:43 PM EDT (19:43 UTC)
In effect from
Oct 16, 2017, 8:00 PM EDT
Expired
Oct 17, 2017, 9:31 AM EDT
In force
14 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

381 
WHUS71 KBOX 161943
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
343 PM EDT MON OCT 16 2017

ANZ235-237-170345-
/O.NEW.KBOX.SC.Y.0116.171017T0000Z-171017T1200Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
343 PM EDT MON OCT 16 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
TUESDAY.

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232>234-170345-
/O.NEW.KBOX.SC.Y.0116.171017T0000Z-171017T1200Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
343 PM EDT MON OCT 16 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
TUESDAY.

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-251-170345-
/O.NEW.KBOX.SC.Y.0116.171017T0000Z-171017T1200Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
343 PM EDT MON OCT 16 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
TUESDAY.

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-170345-
/O.EXB.KBOX.SC.Y.0115.171017T0200Z-171017T1000Z/
BOSTON HARBOR-NARRAGANSETT BAY-
343 PM EDT MON OCT 16 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT
TUESDAY.

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ256-170345-
/O.CON.KBOX.SC.Y.0115.000000T0000Z-171017T1600Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
343 PM EDT MON OCT 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
TUESDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-255-170345-
/O.CON.KBOX.SC.Y.0115.000000T0000Z-171017T2100Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
343 PM EDT MON OCT 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
TUESDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-170345-
/O.CON.KBOX.SC.Y.0115.000000T0000Z-171017T1800Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
343 PM EDT MON OCT 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
TUESDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
3 follow-up statements
405 
WHUS71 KBOX 170112
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
912 PM EDT MON OCT 16 2017

ANZ256-170915-
/O.CON.KBOX.SC.Y.0115.000000T0000Z-171017T1600Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
912 PM EDT MON OCT 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
TUESDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-255-170915-
/O.CON.KBOX.SC.Y.0115.000000T0000Z-171017T2100Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
912 PM EDT MON OCT 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
TUESDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-170915-
/O.CON.KBOX.SC.Y.0115.000000T0000Z-171017T1800Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
912 PM EDT MON OCT 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
TUESDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-170915-
/O.CON.KBOX.SC.Y.0116.000000T0000Z-171017T1200Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
912 PM EDT MON OCT 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
TUESDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232>234-170915-
/O.CON.KBOX.SC.Y.0116.000000T0000Z-171017T1200Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
912 PM EDT MON OCT 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
TUESDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-251-170915-
/O.CON.KBOX.SC.Y.0116.000000T0000Z-171017T1200Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
912 PM EDT MON OCT 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
TUESDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-170915-
/O.CON.KBOX.SC.Y.0115.171017T0200Z-171017T1000Z/
BOSTON HARBOR-NARRAGANSETT BAY-
912 PM EDT MON OCT 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

* WINDS AND SEAS...NORTH WINDS AROUND 10 KT WITH GUSTS UP TO 25
  KT. WAVES 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
368 
WHUS71 KBOX 170658
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
258 AM EDT TUE OCT 17 2017

ANZ232>235-237-170800-
/O.CAN.KBOX.SC.Y.0116.000000T0000Z-171017T1200Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
258 AM EDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND SEAS HAVE SUBSIDED.

$$

ANZ230-236-170800-
/O.CAN.KBOX.SC.Y.0115.000000T0000Z-171017T1000Z/
BOSTON HARBOR-NARRAGANSETT BAY-
258 AM EDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND SEAS HAVE SUBSIDED.

$$

ANZ231-251-171500-
/O.EXT.KBOX.SC.Y.0116.000000T0000Z-171017T1800Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
258 AM EDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...NORTH WINDS 5 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ256-171500-
/O.CON.KBOX.SC.Y.0115.000000T0000Z-171017T1600Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
258 AM EDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-255-171500-
/O.CON.KBOX.SC.Y.0115.000000T0000Z-171017T2100Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
258 AM EDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-171500-
/O.CON.KBOX.SC.Y.0115.000000T0000Z-171017T1800Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
258 AM EDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
641 
WHUS71 KBOX 171331
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
931 AM EDT TUE OCT 17 2017

ANZ231-251-171445-
/O.CAN.KBOX.SC.Y.0116.000000T0000Z-171017T1800Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
931 AM EDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ256-171500-
/O.EXT.KBOX.SC.Y.0115.000000T0000Z-171017T1500Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
931 AM EDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS AND SEAS...NORTH WINDS AROUND 15 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-255-172100-
/O.CON.KBOX.SC.Y.0115.000000T0000Z-171017T2100Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
931 AM EDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-171800-
/O.CON.KBOX.SC.Y.0115.000000T0000Z-171017T1800Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
931 AM EDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...NORTH WINDS 5 TO 15 KT WITH GUSTS UP TO 20 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 3:37 PM EDT, 6 minutes earlier.

Area forecast discussion, Oct 16, 3:37 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
337 PM EDT Mon Oct 16 2017

.SYNOPSIS...
Cool and dry weather through Tuesday, then a gradual warm up
begins Wednesday and continues into the weekend. Dry weather
prevails through the weekend and possibly into next Monday.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A few light showers/sprinkles south of New Eng and skirting the
Islands will move offshore by late afternoon. Otherwise,
numerous high clouds streaming across New Eng ahead of
approaching mid level trough along with some strato cu. The
trough axis moves through overnight and will be followed by
clearing skies. However, with steep low level lapse rates over
the water and northerly flow, areas of ocean effect clouds
will impact the Cape and Nantucket. Do not expect any precip
with the trough passage as column is quite dry. Main effect will
be to bring another pulse of gusty northerly winds, mainly to
E coastal MA and Cape/Islands.

Diminishing winds becoming light elsewhere will result in good
radiational cooling conditions, especially after midnight. Lows
will drop to the low/mid 30s in the outlying locations away
from the coast. Have continued frost advisories but feel it is
marginal for the south coast where there may be enough wind to
preclude frost.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Tuesday...
Center of high pressure moves to the Mid Atlc region but surface
ridging will be in control with abundant sunshine and light
winds. After a chilly start, temps will recover to the mid/upper
50s which is about 5 degrees below normal.

Tuesday night...
Surface ridging shifts south of New Eng with SW flow
developing. Clear skies and light winds will result in another
cool night but temps not as cool as tonight as weak low level
warm advection commences. Lows ranging from mid/upper 30s in the
colder outlying locations to the 40s along the coast.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
355 AM update...

* Highlights...

 - Warmer than normal this period with highs in the 70s Thu-Sat-Sun
 - Dry weather through the weekend

Overview and model preferences...
The long term is marked by a mean nearly zonal jet squeezed
between longwave arctic vortex pinwheeling near the NW
territories and unforgiving ridging across the S and SE CONUS
which has remained a player for a few weeks now. As previous
forecaster noted, there are a couple of weak shortwave
perturbations which will push through this flow, however given
the confluence implied within the jet, they generally remain
weak and nearly open. Also, their origins within a CP airmass
suggest little moisture attendant to each wave. Therefore, a
mainly dry week-weekend pattern is favored, with a gradual
reinforcement of the ridge to the S allowing for progressively
warmer conditions, until a mid CONUS longwave is able to dry
deeper moisture by mid next week. Both operational and ensemble
guidance is on board, so feel a consensus blend will work for
this update.

Details...

Wed and Thu...
+1025hPa high pres begins a slow slide to the ESE across S New
England. This allows overall winds to shift to more of a return
flow setup, ie WSW or purely SW. Implied weak warm advection
allows H85 temps to warm from an average around +8C on Wed to
+10C on Thu with H92 temps near +13C at peak on Thu. BL mixing
should be able to tap these values, so expecting highs to reach
into the upper 60s low 70s Wed followed by low-mid 70s on Thu in
spite of a few clouds from the N associated with a weak
front/shortwave. Afternoon mixing should also keep dwpts in the
mid 40s, which suggest that lows each night, given weak flow and
little cloud cover, to reach the mid 40s in the coolest spots,
warmer in the urban heat islands.

Fri...
Weak cold frontal passage with barely a PWAT spike to 0.5
inches early Fri, and given the lack of overall moisture only a
few clouds are likely to result. This will put a modest damper
on warming, as H85 temps drop back closer to +8C, and as such
highs are likely to remain in the mid-upper 60s rather than the
70s experienced mid-week. Still dry, however as the moisture
starved column is unlikely to produce any rainfall in spite of
the lift implied by the early day frontal passage.

Sat and Sun...
Continued warming as H5 heights reach nearly 2 std deviations
above normal, along with H85 temps 10-13C warmer than mid
October normals. This is thanks to a gradual longwave trof
development well upstream. The resulting nearly 1030hPa high
pres continues the dry spell, while the rising heights/WAA
suggests another surge in warmth through the weekend. At this
time, H85 temps hover near +13C Sat, followed by +15C on Sun.
This should allow highs to reach well into the low to mid 70s
Sat and mid to even upper 70s possible on Sun, exacerbated in
spots where W downsloping can be maximized. Dwpts within the
high remain relatively low-seasonable, mainly in the mid 40s to
around 50, so lows each night given weak flow and mainly clear
skies should be able to dip to these values as well.

Early next week...
Deeper longwave trof upstream may finally be able to trap Gulf
of Mexico moisture and advect it poleward toward the NE CONUS. A
frontal boundary, although slow as it becomes parallel to the
mid lvl flow may approach sometime Mon-Tue and allow for some
wetting precipitation. It is with this gradual shift, and how
deep or progressive the upstream wave ultimately is, where
guidance begins to split more significantly. Therefore, will
just need to watch as solutions converge as all the players
become better sampled by remote sensing.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tuesday Night/...High confidence.

Through 00z...Mainly VFR cigs. Sct MVFR possible over the
Berkshires and Cape/Islands.

Tonight...VFR with gradual clearing. SCT-BKN low VFR/MVFR cigs
possible over the Cape/Islands. N wind gusts to 20-25 kt
Cape/Islands.

Tuesday...VFR. N wind gusts to 20 kt across Cape/Islands in the
morning, then diminishing.

Tuesday night...VFR. Light winds turning SW.

KBOS Terminal...High confidence in TAF.

KBDL Terminal...High confidence in TAF.

Outlook /Wednesday through Saturday/...High confidence.

Mainly VFR through the period except some patchy ground fog at
typically prone terminals each morning.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tuesday Night/...High confidence.

Mid level trough passage tonight will bring another pulse of
gusty northerly winds. A period of 25 kt gusts expected tonight
with SCA for all waters. Winds diminish during Tue with light
winds Tue night as high pres builds across the waters.

Outlook /Wednesday through Saturday/...

Wed into early Thu...High confidence.
High pres builds over the waters with mainly quiet boating
weather expected.

Late Thu into Fri...Moderate confidence.
A cold front will cross the waters. This will bring about a
period where W winds reach around 25 kt at times, mainly late
Thu and Thu night. Seas will reach 5-7 ft mainly on the E open
ocean waters. Small craft advisories may be needed for at least
a portion of the waters.

Sat...High confidence.
High pres once again returns to the waters with quiet boating
weather expected.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Frost Advisory from 3 AM to 8 AM EDT Tuesday for CTZ002>004.
MA...Frost Advisory from 3 AM to 8 AM EDT Tuesday for MAZ005-006-
     009>014-017-018-020-021-026.
RI...Frost Advisory from 3 AM to 8 AM EDT Tuesday for RIZ001-003-
     006.
MARINE...Small Craft Advisory from 8 PM this evening to 8 AM EDT
     Tuesday for ANZ231>235-237-251.
     Small Craft Advisory from 10 PM this evening to 6 AM EDT
     Tuesday for ANZ230-236.
     Small Craft Advisory until 2 PM EDT Tuesday for ANZ250.
     Small Craft Advisory until 5 PM EDT Tuesday for ANZ254-255.
     Small Craft Advisory until noon EDT Tuesday for ANZ256.

&&

SYNOPSIS...KJC/Doody
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...Doody
AVIATION...KJC/Doody
MARINE...KJC/Doody
Hazardous weather outlook, Oct 16, 3:31 PM EDT, 12 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
331 PM EDT Mon Oct 16 2017

ANZ234-MAZ002>004-007-008-015-016-019-022>024-RIZ002-004-005-007-008-
171945-
Buzzards Bay-Western Franklin MA-Eastern Franklin MA-
Northern Worcester MA-Eastern Essex MA-Western Hampshire MA-
Suffolk MA-Eastern Norfolk MA-Eastern Plymouth MA-Barnstable MA-
Dukes MA-Nantucket MA-Southeast Providence RI-Eastern Kent RI-
Bristol RI-Newport RI-Block Island RI-
331 PM EDT Mon Oct 16 2017

This Hazardous Weather Outlook is for central Massachusetts,
eastern Massachusetts, northeastern Massachusetts, southeastern
Massachusetts, western Massachusetts, Massachusetts coastal waters,
northern Rhode Island and southern Rhode Island.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002>004-MAZ005-006-009>014-017-018-020-021-026-RIZ001-003-006-
171945-
Hartford CT-Tolland CT-Windham CT-Central Middlesex MA-
Western Essex MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-
Southeast Middlesex MA-Northern Bristol MA-Western Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Northern Middlesex MA-
Northwest Providence RI-Western Kent RI-Washington RI-
331 PM EDT Mon Oct 16 2017

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT TUESDAY...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, northern Rhode
Island and southern Rhode Island.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>233-235>237-250-251-254>256-171945-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
331 PM EDT Mon Oct 16 2017

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 11:24 PM EDTSpecial Weather StatementBOXHampshire51 min
Oct 16, 4:16 AM EDTFrost AdvisoryBOXBristol, Essex, Hampden, Hampshire, Middlesex, Norfolk and 2 more28 hr

Nearby

Small Craft Advisories in Massachusetts, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.